I am currently on Citalopram. I have fibromyalgia, degenerative discs in lower back, affecting my legs, Osteoarthritis, underactive thyroid, high B/P, acid reflux, insomnia sometimes. I am exhausted. Would it help me to get off Citalopram and start using Cymbalta? I am 65, female.
In a study Cymbalta, a dual-reuptake inhibitor of serotonin and norepinephrine, 60 mg once or twice daily, significantly reduced pain in more than half of women treated for fibromyalgia, with and without major depression, according to 12-week data presented at the annual meeting of the American College of Rheumatology.
This data are being presented one month after another study, in which Cymbalta also significantly reduced pain in women with fibromyalgia versus placebo, was published in Arthritis and Rheumatism.
The results in this study patients were very striking in the degree of reduction of pain, which is the primary symptom of fibromyalgia. In addition, Cymbalta significantly improved these patients' quality of life and overall functioning, as measured by quality of life and disability.
I took Cymbalta for years because I'm not only severely depressed, but also suffer from horrible Chronic Pain. I never noticed Cymbalta helping my pain, however it worked pretty good for my depression for almost 3 years. I believe there are better medications for you to take for your pain that won't interfere with your other conditions.
I have not been able to tolerate any of the fibro meds. I also have deg disks in lower back, thyroid issues, high bp, severe chest pain and more. I'm finding some relief in diet changes and herbal remedies, but also rely on pain and anxiety med (after making sure my heart and esophagus are healthy). Keep searching and you will find what works best for you. In the mean time try to eat as healthy as you can and rest as much as possible. best wishes
I can feel your pain as I have all the same conditions that you have except the acid reflux. I have never been on Citalopram but was on Lyrica and I went off that because of the weight gain then was switched to Cymbalta, 90mg a day, basically for major depressive disorder but it has worked wonders for both the depression and the body pain. I also take Tramadol 50mg and Motrin 800mg 3 times a day for pain. The major side effect that I have with Cymbalta is profuse sweating that feel somewhat like a hot flash and then I just become drenched. The Cymbalta helps me so much that I just endure this side effect. I am a 61, female. Trying to stay active and moving as much as I can also helps. I really hope you can find the right med for you. Be good to yourself.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Dec 2011 • 13 answers
Posted 12 Dec 2012 • 6 answers
Posted 23 Dec 2012 • 9 answers
Posted 23 Apr 2013 • 3 answers
Good afternoon, I was put on 30 mg. Cymbalta and then increased to 60 mg.but the sexual side effects
Posted 17 Feb 2014 • 2 answers